What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 23, 9:02 PM CST, 48 minutes earlier.
Area forecast discussion, Dec 23, 9:02 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
902 PM CST Wed Dec 23 2020
.DISCUSSION...
Forecast products updated with the issuance of Tornado Watch #516.
Regional 88Ds show a broken line of thunderstorms within larger
area of shower activity associated with an approaching mid-level
shortwave and associated sfc cold front just now entering the
forecast area. Guidance continues to indicate the broken line
congealing into a more solid line as the night moves on while it
moves into an area of better instability...interesting in that the
convection overall seems to have weakened a bit over the past
hour or so outside of an individual stronger cell or two. However
given the amount of uncertainty in this event, coordination with
SPC yielded a general conservative approach and issue the watch
just in case.
Elsewhere in the grids/zones, no changes were made at this time.
25
&&
.PREV DISCUSSION... /issued 225 PM CST Wed Dec 23 2020/
DISCUSSION...
Temperatures have warmed into the low to mid 70s
across the area thanks to breaks in the cloud cover
and an elevated southerly wind in advance of a strong
strong cold front. A few showers and even a clap of
thunder was noted out well ahead of the front.
The frontal boundary was located near Paris Texas
extending south to Corsicana to west of San Antonio.
Rain chances will increase ahead of the cold front with
a threat for severe weather - including tornadoes, damaging
winds, and hail. SPC has a marginal risk (5%) for southeast Texas,
and a slight risk (15%) for most of central, southwest, and south
central Louisiana.
There is also a risk for excessive rainfall mainly across
Louisiana including southwest...central...and south central
Louisiana. The Weather Prediction Center forecasts 1-3 inches of
rainfall possible this afternoon through tonight. During periods
of heavy rain, be aware roads may be flooded, which is especially
difficult to assess at night.
The cold front should arrive by these times:
Woodville by 8 pm
Beaumont...Fort Polk...Alexandria before 9 pm
Lake Charles before 10 pm
Lafayette before midnight.
Once the front passes through...the threat of severe weather will
end and the strong northerly winds will initiate. A wind advisory
has been issued for our inland areas tonight, ending at day break
in central Louisiana and east Texas, but lasting through the
afternoon on Thursday for the I-10 corridor down to the coast.
High pressure will settle in for Christmas with cold morning lows
in the near 30 north to the lower 30s south. Highs on Christmas
will only be in the 50s. Temperatures will remain below normal
through Friday for all areas. Southerly flow return Saturday
afternoon will be the beginning of a warming trend through the
start of next week.
A weak front may skirt the area to the north on Monday but is
expected to stall and washout ahead of a potent storm system on
Wednesday. This system depending on the placement could be a
broader severe weather event for the region as another cold front
moves through.
MARINE...
Gale warnings are in place for late tonight through Thursday
morning in the coastal waters due to strong offshore flow behind
the cold front. In addition, tides will run one to two feet below
normal, so a low water advisory is in effect for overnight
tonight into Thursday morning. Mariners should be aware of the
low water hazards during these times. Winds and Seas should
begin subsiding later in the day Thursday and continue into Friday
as high pressure settles in. Onshore flow returns on Saturday
with slowly increasing flow through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 36 43 29 51 / 70 0 0 0
LCH 39 45 33 56 / 70 10 0 0
LFT 41 44 33 54 / 100 20 0 0
BPT 39 49 34 59 / 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST Thursday for LAZ041>045-052>055-073-
074.
Wind Advisory until 6 AM CST Thursday for LAZ027>033.
TX...Wind Advisory until 3 PM CST Thursday for TXZ215-216.
Wind Advisory until 6 AM CST Thursday for TXZ180-201-259>262.
GM...Gale Warning until 6 PM CST Thursday for GMZ450-452-455-470-472-
475.
Low Water Advisory from midnight tonight to 10 AM CST Thursday
for GMZ430-432-435.
Small Craft Advisory until 6 PM CST Thursday for GMZ430-432-435.
&&
PUBLIC...04Hazardous weather outlook, Dec 23, 3:10 PM CST, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
310 PM CST Wed Dec 23 2020
LAZ027>033-TXZ180-201-259>262-242115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
310 PM CST Wed Dec 23 2020
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
THURSDAY...
This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Showers and thunderstorms are expected this afternoon and tonight.
Some of these storms could produce damaging winds, large hail, and
even a tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A freeze is expected Christmas morning (Friday).
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ041>045-052>055-073-074-TXZ215-216-242115-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Jefferson-Orange-
310 PM CST Wed Dec 23 2020
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
THURSDAY...
This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Showers and thunderstorms are expected this afternoon and tonight.
Some of these storms could produce damaging winds, large hail, and
even a tornado.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A light freeze is expected Christmas morning (Friday) for many
places along and north of the I-10 corridor.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ450-452-455-470-472-475-242115-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
310 PM CST Wed Dec 23 2020
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...
This Hazardous Weather Outlook is for the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Showers and thunderstorms are expected later this afternoon and
tonight. Some of these storms could produce damaging winds, large
hail, or water spouts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-242115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
310 PM CST Wed Dec 23 2020
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST
THURSDAY...
...LOW WATER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
THURSDAY...
This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Low Water Advisory.
Showers and thunderstorms are expected later this afternoon and
tonight. Some of these storms could produce damaging winds, large
hail, or water spouts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Low Water Advisory.
Rain and a few thunderstorms are expected on Wednesday.
Winds and seas will be at least at small craft advisory levels
Wednesday night and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 23, 4:15 PM CST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
415 PM CST Wed Dec 23 2020
TXZ259-232300-
Northern Jasper TX-
415 PM CST Wed Dec 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER COUNTY UNTIL
500 PM CST...
At 413 PM CST, Doppler radar was tracking a strong thunderstorm over
Ebenezer, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ebenezer, Browndell, Harrisburg and Sam Rayburn Dam.
LAT...LON 3099 9388 3091 9417 3107 9426 3111 9406
3112 9404 3113 9404 3114 9403 3116 9391
TIME...MOT...LOC 2213Z 243DEG 20KT 3103 9413
13Special weather statement, Dec 23, 5:02 PM CST, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
502 PM CST Wed Dec 23 2020
LAZ027-TXZ259-260-232345-
Vernon LA-Northern Newton TX-Northern Jasper TX-
502 PM CST Wed Dec 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES UNTIL 545 PM
CST...
At 502 PM CST, Doppler radar was tracking a strong thunderstorm near
Mayflower, or 11 miles northwest of Burkeville, moving east at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Toledo Bend Dam, Burkeville, Harrisburg, Burr Ferry, Mayflower and
Wiergate.
LAT...LON 3128 9337 3102 9332 3098 9390 3116 9393
3118 9362 3117 9358 3119 9355 3122 9355
3123 9354 3124 9355
TIME...MOT...LOC 2302Z 260DEG 26KT 3109 9383
13Special weather statement, Dec 23, 5:45 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
545 PM CST Wed Dec 23 2020
LAZ027-TXZ260-240030-
Vernon LA-Northern Newton TX-
545 PM CST Wed Dec 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON PARISH UNTIL
630 PM CST...
At 545 PM CST, Doppler radar was tracking a strong thunderstorm near
Burr Ferry, or near Toledo Bend Dam, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Slagle, Fort Polk, New Llano and
Burr Ferry.
LAT...LON 3106 9309 3106 9357 3117 9359 3119 9355
3119 9356 3121 9355 3122 9355 3123 9354
3124 9355 3134 9311
TIME...MOT...LOC 2345Z 260DEG 22KT 3112 9351
13Local storm report, Dec 23, 6:49 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
649 PM CST WED DEC 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG 5 NNW BANCROFT 30.64N 93.71W
12/23/2020 NEWTON TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DAMAGE TO HOMES, TREES, AND
OUTBUILDINGS ALONG FM 1416. POSSIBLE TORNADO. TIME
ESTIMATED FROM RADAR.
&&
13Special weather statement, Dec 23, 7:18 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
718 PM CST Wed Dec 23 2020
LAZ028-240200-
Rapides LA-
718 PM CST Wed Dec 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAPIDES PARISH UNTIL 800
PM CST...
At 718 PM CST, Doppler radar was tracking a strong thunderstorm near
Lena, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Boyce, Lena, Alexandria International Airport,
Ball, Libuse, Tioga, Timber Trails, Esler Regional Airport, Clifton,
Flatwoods, Kingsville, Holloway and Paradise.
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3140 9269 3140 9267
3139 9266 3148 9220 3135 9217 3129 9287
3140 9289 3151 9271
TIME...MOT...LOC 0118Z 260DEG 34KT 3140 9279
13Special weather statement, Dec 23, 9:48 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
948 PM CST Wed Dec 23 2020
LAZ028-029-032-033-240430-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
948 PM CST Wed Dec 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...NORTHERN
EVANGELINE...AVOYELLES AND NORTH CENTRAL ST. LANDRY PARISHES UNTIL
1030 PM CST...
At 947 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Deville to near Brouillette to near Effie
to near Echo to Cheneyville to near Bunkie to near Bayou Chicot to
near Pine Prairie. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Cheneyville, Turkey
Creek, Bordelonville, Morrow, Effie, Cottonport, Pine Prairie,
Mansura, Lecompte, Hessmer, Evergreen, Plaucheville, Bayou Chicot,
Goudeau, Lake Ophelia National Wildlife Refuge and Indian Lake.
A Tornado Watch remains in effect until 200 AM CST for central and
southwestern Louisiana.
LAT...LON 3133 9208 3134 9203 3122 9199 3123 9192
3127 9195 3130 9191 3123 9179 3119 9168
3114 9172 3105 9172 3097 9181 3090 9180
3078 9201 3074 9260 3092 9260 3097 9244
3114 9245 3137 9223 3140 9214
TIME...MOT...LOC 0347Z 262DEG 37KT 3133 9207 3127 9205 3120 9210 3109
9230 3103 9230 3100 9225 3096 9226 3089 9232 3079 9249
13